Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

A Capitulation Problem and Greenberg's
Conjecture on Real Quadratic Fields


Authors: T. Fukuda and K. Komatsu
Journal: Math. Comp. 65 (1996), 313-318
MSC (1991): Primary 11R30, 11R22, 11Y40
DOI: https://doi.org/10.1090/S0025-5718-96-00676-X
MathSciNet review: 1322890
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a sufficient condition in order that an ideal of a real quadratic field $F$ capitulates in the cyclotomic $\Z_3$-extension of $F$ by using a unit of an intermediate field. Moreover, we give new examples of $F$'s for which Greenberg's conjecture holds by calculating units of fields of degree 6, 18, 54 and 162.


References [Enhancements On Off] (What's this?)

  • 1 R. Greenberg, On the Iwasawa invariants of totally real number fields, Amer. J. Math. 98 (1976), 263--284.MR 53:5529
  • 2 H. Hasse, Über die Klassenzahl abelscher Zahlkörper, Akademie Verlag, Berlin, 1952.MR 14:141
  • 3 S. Mäki, The determination of units in real cyclic sextic fields, Lecture Notes in Math., vol. 797, Springer--Verlag, Berlin, Heidelberg, New York, 1980.MR 82a:12004

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11R30, 11R22, 11Y40

Retrieve articles in all journals with MSC (1991): 11R30, 11R22, 11Y40


Additional Information

T. Fukuda
Affiliation: Department of Mathematics, College of Industrial Technology, Nihon University, 2-11-1 Shin-ei, Narashino, Chiba, Japan
Email: fukuda@math.cit.nihon-u.ac.jp

K. Komatsu
Affiliation: Department of Mathematics, Tokyo University of Agriculture and Technology, Fuchu, Tokyo, Japan

DOI: https://doi.org/10.1090/S0025-5718-96-00676-X
Keywords: Iwasawa invariants, real quadratic fields, unit groups, computation
Received by editor(s): September 26, 1994
Received by editor(s) in revised form: February 11, 1995
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society